Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Case study: Link between tetanus injection and Epilepsy

MagazineMay 1994 (Vol. 5 Issue 2)Case study: Link between tetanus injection and Epilepsy

Your letter from a homeopath (WDDTY vol 4 no10) regarding a client who had "extreme nervous system damage" after a serious reaction to a tetanus vaccination has prompted me to ask a question I have pondered for years

Your letter from a homeopath (WDDTY vol 4 no10) regarding a client who had "extreme nervous system damage" after a serious reaction to a tetanus vaccination has prompted me to ask a question I have pondered for years.

In 1975, when my son was 14, he had his first epileptic fit at night, about five days after a tetanus injection following a dog bite. At the time, and again later, I asked our GP if there was any connection between the two, as the seizure was so soon after the injection. I was told that it was entirely coincidental as the tetanus vaccine was known to have no side effects. It was only when my son changed GPs, a few years ago, that his new doctor sent him for a brain scan to see if there were any underlying causes such as, scar tissue. There were none.My son's epilepsy has not affected his life; his pattern has been one of nocturnal seizures, and he has managed his own treatment on medication since he went away to college at 18. However, we would be interested to know if there is any evidence of similar reactions. M K, Exmouth......

Your former doctor has not read the medical literature. According to the US Physician's Desk Reference, the tetanus vaccine can cause damage and degeneration of the nervous system, so epilepsy is a distinct possibility. Indeed, the recent American Academy of Science's Institute of Medicine report on childhood vaccines noted that the tetanus vaccine can definitely cause nervous system damage. Nor is a lack of reaction to a first tetanus shot any guarantee that subsequent doses won't have an adverse effect. In fact, the PDR says that booster doses are more likely to increase the incidence and severity of reactions, if they are given too frequently. We are gratified to hear that your son manages his illness so well. You might wish to explore alternative treatment, such as was suggested by our correspondent homeopath, to see if you can undo the damage caused by this so called protective measure.


SLE caused by autoimmune processes?

Laser surgery warnings

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved